Tornadoes · United States · Arkansas · 2008
EF0 tornado, Schaal to Buck Range, Arkansas, March 3, 2008
From Schaal to Buck Range, this EF0 tornado ran 7.5 miles across Howard County on March 3, 2008, touching down at 8:46 AM CST and reaching 100 yards wide. It killed nobody, and did $200,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 3, 2008
- Touchdown
- 8:46 AM CST (14:46 UTC)
- Lifted
- 8:50 AM CST (14:50 UTC)
- On the ground
- 4 minutes
- Path length
- 7.5 miles (12.1 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- County
- Howard County
- Touchdown point
- 33.796, -93.962
- Lift-off point
- 33.828, -93.857
- Record number
- 0803030846-01
What the Weather Service recorded
A vigorous upper level storm system over northwest Texas triggered a round of strong to severe thunderstorms over northeast Texas, southwest Arkansas, and northwest Louisiana ahead of a cold front that moved east through the area. Isolated tornadoes occurred ahead of a cold front during the morning hours, and there were a few reports of wind damage and flash flooding as the cold front moved east during the daytime.
An EF0 tornado damaged a building along Cottonshed Lane and several trees were downed on the east side of Millwood Lake. Minor damage also occurred in Tollette to Town Hall and to a baseball field adjacent to it. Several homes sustained minor roof damage in the town of Tollette. One mile east of town, damage occurred to a chicken house.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
7 minutes of warning. NWS SHV issued a tornado warning for this county at 14:39 UTC, 7 minutes before the tornado touched down, in force until 15:26 UTC.
The county was under a severe thunderstorm watch, issued at 13:57 UTC and running to 16:04 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 02:44 UTC | 10:00 UTC | Tornado Watch | SHV |
| 03:36 UTC | 03:00 UTC | Lake Wind Advisory | SHV |
| 10:16 UTC | 16:10 UTC | Flash Flood Watch | SHV |
| 13:57 UTC | 16:04 UTC | Severe Thunderstorm Watch | SHV |
| 14:39 UTC | 15:26 UTC | Tornado Warning | SHV |
| 03:00 UTC | 10:00 UTC | Snow Advisory | SHV |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 13:37 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Mar 3, 8:09 AM CST, 37 minutes earlier.
Area forecast discussion, Mar 3, 8:09 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CST MON MAR 3 2008
.DISCUSSION...
HAVE UPDATED THE ZONES TO ADD REMAINING SOUTHWEST ARKANSAS
COUNTIES IN THE SEVERE THUNDERSTORM WATCH NUMBER 90 THAT REMAINS
IN EFFECT UNTIL 1 PM CST. /06/
&&
.PREV DISCUSSION... /ISSUED 543 AM CST MON MAR 3 2008/
DISCUSSION...
EARLY THIS MORNING THE MUCH ADVERTISED STORM SYSTEM CONTINUES TO MOVE
EAST AND WILL AFFECT THE WESTERN SECTIONS EARLY AND THEN AREA WIDE
LATER INTO THE DAY. THE COLD FRONT EXTENDED SOUTHWEST FROM THE
GREAT LAKES REGION SOUTHWEST ACROSS NORTHWEST ARKANSAS...SOUTHEAST
OKLAHOMA...AND INTO NORTH TEXAS AND ON TO THE BIG BEND AREA...WITH
SURFACE LOW PRESSURE AREAS OVER SOUTH TEXAS...CENTRAL
TEXAS...NORTHWEST ARKANSAS...AND OVER THE WESTERN GREAT LAKES.
A BAND OF SHOWERS AND THUNDERSTORMS EXTENDED ALONG THE BOUNDARY
WITH LOCALLY HEAVY RAINFALL OCCURRING FROM NORTHWEST ARKANSAS
INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH
AND NORTHEAST TEXAS. THE PRESSURE GRADIENT BETWEEN THE LOWS
ALONG THE COLD FRONT AND HIGH PRESSURE OFF THE EASTERN SEABOARD
OF THE CAROLINAS WAS RESULTING IN STRONG AND GUSTY WINDS OF 15 TO
25 MPH AND HIGHER GUSTS...AND THE WINDS WILL EXTEND BEHIND THE FRONTAL
PASSAGE WHEN THE WINDS SHIFT TO THE NORTHWEST. HAVE ISSUED A LAKE
WIND ADVISORY THROUGH 9 PM CST THIS EVENING. HAVE ALSO ISSUED A
FLASH FLOOD WATCH FOR THE NORTHERN SECTIONS OF THE REGION GENERALLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND
NORTHWEST LOUISIANA WHICH COVERED MOST OF SOUTHWEST ARKANSAS THROUGH
4 PM CST TODAY. THIS MORNING THE UPPER LEVEL CLOSED LOW WAS
MOVING INTO SOUTHEAST NEW MEXICO AND WESTERN PARTS OF THE PAN
HANDLE REGION OF TEXAS...AND WAS SEPARATED FROM A TROUGH THAT
DROPPED DOWN FROM CANADA NORTHWEST OF THE GREAT LAKES REGION...
INTO THE CENTRAL PLAINS. EXPECT THE UPPER LOW TO MOVE ACROSS
NORTH TEXAS AND SOUTH OKLAHOMA DURING THE DAY SENDING THE FRONT
EAST TO NEAR A TEXARKANA AND TYLER LINE AROUND MID DAY AND TO NEAR
THE MISSISSIPPI RIVER DELTA OF NORTHEAST LOUISIANA AND INTO SOUTHEAST
TEXAS BY 600 PM. THE FOUR STATE REGION WILL SEE LOCALLY HEAVY RAINFALL
ALONG WITH THE POTENTIAL OF STRONG AND DAMAGING WINDS AND LARGE
HAIL...AND WITH THE SHEAR ALOFT AND FAVORABLE LLJ AND UPPER JET
FEATURES ISOLATED TORNADOES. ONCE THE SYSTEM MOVES EAST OF THE AREA
COLD AIR MOVING ACROSS THE NORTHERN HALF WILL CHANGE THE RAIN OVER TO
SNOW WITH THE HIGHER AMOUNTS OVER AND ALONG THE INTERSTATE 30 CORRIDOR.
WILL BE DRY INTO LATER HALF OF THE WEEK WHEN ANOTHER FRONT MOVES INTO
THE FORECAST AREA AND HAVE RETURN RAIN CHANCES WITH POSSIBLY SOME LIGHT
SNOW EARLY THURSDAY MORNING...BUT AGAIN NO ACCUMULATIONS EXPECTED WITH
THIS LATE WEEK FRONT. /06/
AVIATION...
THE COLD FRONT IS NOW EXTENDING FROM KDFW TO KMKG. WATER VAPOR
IMAGERY SHOWS UPPER TROUGH JUST SOUTHEAST OF THE FOUR CORNERS AND
DIGGING SOUTH. THE FRONT IS STILL MAKING DECENT PROGRESS FROM
CONVECTIVE OUTFLOW...BUT WILL PICK IT UP A NOTCH LATER THIS MORNING
AS THE NNE SFC COLD AIR ADVECTION OVER THE PANHANDLES WHICH IS NOW
PUSHING DOWN INTO WEST TEXAS...BACKS TO NORTH AND NORTHWEST LATER
THIS MORNING. THE UPPER TROUGH WILL FOLLOW SUIT AND SWING OUT
INTO THE PLAINS. A GOOD DEAL OF CONVECTION FAR BEHIND THE FRONT IS
NOW APPROACHING THE METROPLEX AND WILL GIVE THE FRONT THAT EASTWARD
PUSH. MEANWHILE...THE SOUTHERLY LLJ REMAINS STRONG W/ CONVECTIVE
LINE INCHING OVER SE OK AND NE TEXAS. EXPECT GUSTY SOUTH FLOW AHEAD
OF THE FRONT...VEERING TO W-NW ALONG THE FRONT DURING MONDAY PM.
CONVECTION/WND SHIFT WILL WORK EAST TO WEST ACROSS THE CWA DURING
THE DAYLIGHT HOURS. THE WRAP AROUND CLOUDS WILL PERSIST OVERNIGHT W/
PRECIP CHANGING OVER TO SNOW ALONG THE I-30 AND NORTHERN 1-20
CORRIDORS. VFR RETURNS KTYR/09TO 12Z AND KMLU LATE TUESDAY OR MAYBE
NOT TIL WED AM. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 34 53 35 / 100 60 10 10
MLU 73 36 52 33 / 100 70 10 10
DEQ 64 30 49 33 / 100 70 10 10
TXK 67 32 51 34 / 100 70 10 10
ELD 71 33 50 34 / 100 70 20 10
TYR 68 33 57 35 / 100 60 10 10
GGG 70 33 55 35 / 100 60 10 10
LFK 71 34 59 35 / 100 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: HEMPSTEAD...HOWARD...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...AND WEBSTER.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...
RED RIVER...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...AND TITUS.
&&
06Hazardous weather outlook, Mar 3, 6:00 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON MAR 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEAST AND EAST ACROSS THE REGION TODAY AND TONIGHT IN ADVANCE OF A VIGOROUS UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT. EXPECT WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA WITH LARGE HAIL...HIGH AND DAMAGING WINDS... LOCALLY HEAVY RAINFALL...DEADLY LIGHTNING LIKELY...AND ISOLATED TORNADOES WILL BE POSSIBLE. SEVERE WEATHER CAN STRIKE QUICKLY AND WITH VERY LITTLE WARNING. AFTER THE FRONT MOVES EAST...COLD AIR MOVING INTO THE REGION ALONG WITH COLD AIR ALOFT WITH THE UPPER LOW...EXPECT TO SEE THE RAIN CHANGING OVER TO SNOW OVER THE NORTHERN SECTIONS. SOME ACCUMULATION MAY BE POSSIBLE OVERNIGHT MAINLY NORTH AND ALONG AND NEAR THE INTERSTATE 30 CORRIDOR WITH AMOUNTS UP TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAINFALL RETURNS DURING LATE WEEK WITH THE NEXT COLD FRONT. ANOTHER CHANCE OF LIGHT SNOW IS POSSIBLE ACROSS THE NORTH BUT WITH NO ACCUMULATION BEFORE IT ENDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL BE NEED TODAY AND POSSIBLY EARLY TONIGHT. 06
In the hours before
Local storm report, Mar 3, 7:16 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 10 SE QUITMAN 32.69N 95.32W
03/03/2008 WOOD TX LAW ENFORCEMENT
TREES DOWN
&&
12Local storm report, Mar 3, 8:08 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM TSTM WND DMG 1 S JACKSONVILLE 31.95N 95.26W
03/03/2008 CHEROKEE TX LAW ENFORCEMENT
TREES DOWN ON FM 347...POWERLINE DOWN ON HWY 204
&&
12Local storm report, Mar 3, 8:13 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM TSTM WND DMG 2 S JACKSONVILLE 31.94N 95.26W
03/03/2008 CHEROKEE TX LAW ENFORCEMENT
TREES DOWN ON FM 22 1 MI E OF US 69
&&
12Local storm report, Mar 3, 8:24 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM TSTM WND DMG 2 S JACKSONVILLE 31.94N 95.26W
03/03/2008 CHEROKEE TX LAW ENFORCEMENT
ON COUNTY ROAD 1616. PUBLIC REPORT RELAYED FROM SHERIFF.
POSSIBLE TORNADO. TREE...POWER LINE DAMAGE.
&&
CROSSLocal storm report, Mar 3, 8:26 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM TSTM WND DMG NEW BOSTON 33.46N 94.42W
03/03/2008 BOWIE TX LAW ENFORCEMENT
TREES DOWN AND POSSIBLE TORNADO
&&
04Local storm report, Mar 3, 8:35 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM TSTM WND DMG 4 E PITTSBURG 33.00N 94.90W
03/03/2008 CAMP TX LAW ENFORCEMENT
MULTIPLE TREES DOWN ON CR 4220 AND FM 557
&&
12The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 12:00Z
2.8 hours before the tornado, 149 km from the path. March 3, 2008.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -167 J/kg
- Surface CAPE
- 62 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 4.2 K/km
Shreveport, LA (KSHV), 00:00Z
9.2 hours after it, 149 km from the path. March 4, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 5 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 2.7 K/km
The surface observations
Texarkana Regional/Webb (TXK), 41 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 12:53 UTC | 62 | 59 | 150° 13 kt | 18 | 1005.4 | |
| 13:17 UTC | 62.6 | 59 | 140° 10 kt | 1005.4 | ||
| 13:34 UTC | 62.6 | 59 | 140° 11 kt | 1005.1 | ||
| 13:53 UTC | 63 | 59 | 140° 14 kt | 19 | 1005.1 | |
| 14:08 UTC | 62.6 | 59 | 140° 13 kt | 21 | 1005.1 | VCTS -RA |
| 14:26 UTC | 62.6 | 60.8 | 150° 14 kt | 22 | 1005.4 | TSRA BR |
| 14:49 UTC | 62.6 | 60.8 | 290° 19 kt | 24 | 1006.1 | TSRA BR |
| 14:53 UTC | 61 | 59 | 310° 26 kt | 32 | 1005.1 | +TSRA BR |
| 14:55 UTC | 60.8 | 57.2 | 310° 22 kt | 32 | 1005.8 | +TSRA BR |
| 14:58 UTC | 60.8 | 57.2 | 310° 13 kt | 32 | 1006.4 | +TSRA BR |
| 15:00 UTC | 60.8 | 57.2 | 290° 12 kt | 32 | 1006.4 | +TSRA BR |
| 15:10 UTC | 59 | 57.2 | 330° 7 kt | 1006.1 | VCTS +RA BR | |
| 15:17 UTC | 59 | 57.2 | 5 kt | 1005.8 | VCTS +RA BR | |
| 15:24 UTC | 59 | 57.2 | 90° 7 kt | 1004.7 | VCTS +RA BR | |
| 15:30 UTC | 60.8 | 57.2 | 80° 6 kt | 1004.7 | VCTS RA BR | |
| 15:33 UTC | 60.8 | 57.2 | 120° 5 kt | 1005.1 | RA BR | |
| 15:53 UTC | 59 | 58 | 0° 0 kt | 1004.7 | -RA | |
| 16:00 UTC | 59 | 57.2 | 80° 4 kt | 1004.7 | VCTS +RA BR | |
| 16:07 UTC | 59 | 57.2 | 140° 4 kt | 1005.1 | VCTS RA BR | |
| 16:15 UTC | 59 | 57.2 | 0° 0 kt | 1005.4 | RA BR | |
| 16:28 UTC | 59 | 57.2 | 310° 14 kt | 20 | 1005.8 | +RA BR |
| 16:34 UTC | 59 | 57.2 | 310° 14 kt | 20 | 1005.8 | +RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 152 km away, was scanning. The volume nearest the touchdown began at 14:46 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 14:27 UTC | TORNADO | 3 Ssw Ashdown | Little River, AR | AN EF0 TORNADO OCCURRED SOUTHWEST OF ASHDOWN ARKANSAS DAMAGING A METAL BUILDING...SOME FARM EQUIPMENT...AND SOME TREES. THE PATH WAS APPROXIMATELY 1 MILE LONG AND 100 YARDS WIDE. |
| 14:33 UTC | TSTM WND DMG | 1 S Ashdown | Little River, AR | TREES AND SMALL SHED BLOWN DOWN...POSSIBLE TORNADO |
| 14:46 UTC | TSTM WND DMG | 5 Sse Mineral Springs | Howard, AR | TREES AND POWERLINES DOWN AND ROOF TAKEN OFF OF CHICKEN HOUSE NEAR COTTON SHED...POSSIBLE TORNADO |
| 14:46 UTC | TORNADO | 4 Wsw Tollette | Howard, AR | AN EF0 TORNADO OCCURRED SOUTHWEST OF TOLLETTE ARKANSAS DAMAGING A BUILDING AT THE STATE PARK ON MILLWOOD LAKE AND KNOCKING DOWN TREES. DAMAGE ALSO OCCURRED IN TOLLETTE TO THE TOWN HALL AND TO A CHICKEN HOUSE 1 MILE NORTH |
| 14:51 UTC | TSTM WND DMG | Tollette | Howard, AR | NEAR CONTINUOUS DAMAGE PATH FROM MILLWOOD LK PARK THROUGH TOLLETTE. TOLLETTE CITY HALL AND FIRE DEPT DAMAGED. MAJOR DAMAGE TO STORAGE BUILDING. 2 CHICKEN BARNS, 1 CHURCH DAMAGED, AND NUMEROUS TREES DOWNED. POSSIBLE TORNA |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of March 3, 2008
14 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 3 | 6:36 AM CST | EF1 | Van Zandt, TX | 1.4 | 40 | $50,000 | ||
| March 3 | 8:13 AM CST | EF1 | Bowie, TX | 5.0 | 75 | $750,000 | ||
| March 3 | 8:27 AM CST | EF0 | Little River, AR | 3.0 | 100 | $20,000 | ||
| March 3 | 3:50 PM CST | EF1 | Amite, MS | 1.5 | 250 | $150,000 | ||
| March 3 | 5:17 PM CST | EF0 | Sharkey, MS | 0.9 | 50 | |||
| March 3 | 5:25 PM CST | EF2 | Sharkey, MS | 7.0 | 440 | $2,000 | ||
| March 3 | 9:01 PM CST | EF1 | Simpson, MS | 0.4 | 75 | $5,000 | ||
| March 3 | 9:10 PM CST | EF1 | Simpson, MS | 1.9 | 150 | $300,000 | ||
| March 3 | 9:25 PM CST | EF1 | Marion, MS | 0.6 | 50 | $250,000 | ||
| March 3 | 9:43 PM CST | EF1 | Scott, MS | 2.1 | 100 | $5,000 | ||
| March 3 | 9:49 PM CST | EF1 | Scott, MS | 4.0 | 175 | $1.2 million | ||
| March 3 | 10:49 PM CST | EF0 | Kemper, MS | 1.3 | 30 | $55,000 | ||
| March 3 | 11:12 PM CST | EF1 | Forrest, MS | 1.1 | 100 | 14 | $1.5 million | |
| March 3 | 11:20 PM CST | EF2 | Clarke, MS | 8.3 | 350 | $400,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.